quietly bonkers

Member
  • Content count

    8
  • Joined

  • Last visited

About quietly bonkers

  • Rank
    Member
  • Birthday 10/23/73

Profile Information

  • Gender
    female
  • Location
    a cold, sad place
  1. Lamotrigine 350 mg - mood stabilizer Bupropion 450 mg (just increased) - depression Seroquel 100 mg - agitation/mixed states/anxiety/insomnia Hydrochlorothiazide - high blood pressure Metoprolol - high blood pressure Supplements - Melatonin 10 mg - insomnia Vitamin D3 3000 mg I have also been testing the waters with NAC to see if it helps my OCD because none of the above really help with it. My pdoc tried imipramine for it and that made me nuts so I stopped, and since then has had no additional suggestions, just to keep with the Seroquel to help with the anxiety. Which calms me a little but doesn't stop the obsessive thoughts or need to do weird rituals. Maybe I'll head to the OCD board and see what other ideas are out there. I fear I may be just stuck with those symptoms
  2. i feel terrible now, I realized I took your misery and made it about me when you need the support. My brain is not comprehending things fully right now - but just to know you're not alone I cried for about an hour last night and I didn't know why either. Happens a few times a week, and a lot of people around me are saying the same thing. I think besides the sunlight going away, which causes problems, there is also so much chaos all around if you live in the US, the energy of the world is just hard to live in right now. Keep in contact with the doctor, I'm emailing mine even though I get worried & think I'm a nuisance. And I have put myself on a news diet (I read cheesy paranormal fantasy novels instead of reading the news, it is helping) and tried to not feel so guilty if I don't get up until 1 pm on the weekend. For whatever hope it's worth - I rode a terrible roller coaster for years and years until I got the right dosage mix of Wellbutrin & Lamictal.. And for three years, I was almost completely normal (whatever that is). I think the reason I'm unravelling now is because of a mix of lowering dosages on my own, having a stressful life event, and letting my sleep schedule get wonked up. On the right combination & dose, my lows weren't so low. It might suck until you get there, but it's there somewhere.
  3. Good point. I'm only going to do the bupropion 300 to 450 for now and see what happens. Also trying to force myself to exercise because I know that has as much efficacy as AD, just takes a lot of will power when I'm this tired.
  4. Many years ago I took Effexor XR. For the first couple of months, I couldn't stop yawning. Yawned constantly, even though I wasn't one bit tired. It slowly got better over a couple of months, but I always thought that was the funniest side effect ever. "No really, you're not boring me, it's the medication, I swear!" There was one other antidepressant, Nefadozone I think, made me see trails behind anything moving. Much like being on LSD. I like the nail biting cure though, that's interesting.
  5. I hear you, my child is the very best thing that ever happened to me, but I worry about my effectiveness as a parent too. One thing I can say - is that if you are worrying about it and doing everything you can to put them first, you are doing a good job. I think kids understand more than they let on, and if we love them unconditionally, they feel it. I spent years letting self care go to put my daughter first, but it can backfire because then I'd get overwhelmed. So I've learned to tell her honestly that I'm not feeling well and be honest about what I can and cannot do at that point in time (she's 12 so that helps). I am fairly stable on meds, but I've accepted that symptoms break through sometimes. I'm low right now, so I've been telling her I feel very tired and she's been accepting of that. She's always been surprisingly perceptive about my moods and has tried to comfort me when I go to pieces, which makes me feel terribly guilty, but I always try to come back and apologize for being mad or panicked or weepy or whatever it is, and tell her that no one is perfect, sometimes we over react, but we can always try to do better. And I'll explain that I'm working on doing better all the time. I have not used the specific words bipolar or depression or whatnot, but I'm pretty open about warning her if when I'm not doing well and might get upset more easily than normal. And she accepts that. She's also noticed my OCD checking rituals, which I am very embarrassed about, and she tells me are "creepy," but I explain that I just worry too much and will feel better if I double check (sixteen times). So she'll try to reassure me that the garage door really IS closed, but check it again if you have to. It's hard - but at the same time - having her has been the most stabilizing thing in my life, I wouldn't trade it for the world. I don't know when is the right time to tell her about the diagnosis and medication itself. When do you plan to talk about it with your kids? On another note, do you worry about your children inheriting your mental illness? She's the same age that I was when it started, so I am caught between thinking it's normal preteen moodiness and worrying it is something more. Things have been going badly in school, and I wonder if it's a factor, but I also don't want to excuse poor behavior. Two teachers have told me that they have never seen anyone move as slowly as she does, that worries me. I am bringing her to a pediatrician next week and I will ask for their opinion.
  6. thank you both for the suggestions. I have tried 450 on the Wellbutrin in the past and it didn't help much, but if I think about it, I was not having the same symptoms like I am now, being so tired it's hard to move. Might help now considering it's activating. My doc said try the increased Lamictal 2 weeks and let her know if things don't improve. Considering it's been two weeks, I will float both the increased wellbutrin and added lithium by her. I know she's recommended adding more Seroquel when episodes on either end get bad, but I'm already so tired I can't even imagine.
  7. I'm in the same boat, and I'm on the same thing (Lamictal & Wellbutrin). I've been upping the Lamictal from 300 to 350 and using a light box thingie but not feeling any better, it's been about a month and a half and I'm getting very tired of being tired and miserable. Let me know if you found anything that worked for you, I'm hoping for a solution..
  8. I've been lurking around for a couple of months, didn't have the nerve to say anything, But must give my heartfelt thanks for this place being here. I say quietly bonkers because I don't feel comfortable talking about my illnesses with anyone around me. But they can get very confusing and frustrating and it's such a relief to see others in the same place, looking for and sharing answers. I came here because I'd had an episode where I thought I had demons stalking me. After being utterly terrified for about a week, it occurred to me that the problem could have been in my head, particularly because I was not sleeping very much and buzzing like I was on about 5 pots of coffee all the time. I couldn't tell anyone what I was experiencing, so I started nosing around places like this. I felt less scared when I read about others who saw or heard frightening things. Then I decided to re-start my seroquel to see if it helped and voila! Demons went away. But I am also terrified of the weight gain associated with AAP's so I came here to see how others dealt with the side effects. And I've been coming back for all my questions about side effects and symptoms ever since! And I have never failed to find someone who is struggling with the same thing, and I can read all the responses for suggestions. It's been such a comfort. Now I've been depressed for about a month and again, I fear if I tell anyone they'll think I'm just feeling sorry for myself. So this is the only place I can say something. I'm even afraid of telling the pdoc because I am afraid she'll think I'm always making up symptoms because I seem to have a new problem every few months (usually at season changes now that I think about it). I'm glad I can come here and read about other people that have the same experiences so I don't feel so alone in all of this.